|Non-Sustiva sleep problem
Jun 2, 2005
I have been positive since 1985. My CD4 is at 29 (up from 19), viral load 101. I was off of HIV meds for about 3 years due to side effects for which I have shown a propensity. ie Zerit-neuropathy, Sustiva-serious suicidal ideation, Norvir-pancreatitis, etc. I am currently taking Truvada, Reyataz, and Norvir (low dose) and my viral load dropped from 55,000 to 101 in one month. I have always slept between 9-10 hours a night for more than 10 years which has been restorative I believe. Since starting my new regimen, I cannot sleep more than 8 hours and I get tired a lot faster and easier. I also have been taking (for many years) Klonopin 2 mg cumulative throughout the day, and 100 mg of Doxepin. Probably the worst part is waking up with my mind going a mile a minute. Is this common with any of these HIV drugs? This change took place almost immediately after beginning this group of meds.
Thank you for your help.
Response from Dr. Henry
Norvir may increase the levels of both Klonopin and the Doxepin so your sleep problems may be related to thatinteraction. You should discuss with your HIV specialist and/or pharmacist/psychiatrist. KH
side effects of ARV Drugs
My Sister & HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.